Arkansas, 2005

Damaging Wind in Arkansas, August 23, 2005

August 23, 2005 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 23, 3:00 AM CST, 9 hours 30 minutes earlier.

Area forecast discussion, Aug 23, 3:00 AM CST, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT TUE AUG 23 2005

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
NO BIG CHANGES IN THE OVERALL WEATHER PATTERN...EXCEPT
IT IS A FEW DEGREES COOLER. BOUNDARY HAS SAGGED INTO
CENTRAL/SOUTHERN ARKANSAS...AND STILL HOT SOUTH OF THE
BOUNDARY. HEAT INDEX VALUES RIGHT AROUND 105 DEGREES
IN THE SOUTHERN COUNTIES THIS AFTERNOON. OPTED AGAINST
A HEAT ADVISORY AT THIS TIME.

BOUNDARY WILL REMAIN NEARLY STATIONARY THE NEXT COUPLE
OF DAYS. SYSTEMS ALOFT WILL ARRIVE FROM THE PLAINS TO
INTERACT WITH THE FRONT...SO HAVE CHANCES FOR SHOWERS
AND THUNDERSTORMS TODAY/WEDNESDAY.

IN GENERAL...STORMS WILL DEVELOP RANDOMLY...WITH SPOTTY
HEAVY DOWNPOURS. ISOLATED SEVERE STORMS CANNOT BE RULED
OUT...WITH WIND DAMAGE THE MAIN CONCERN.

BY THURSDAY...RIDGE OF HIGH PRESSURE WILL BUILD OVER THE
REGION. BOUNDARY WILL LIFT BACK TO THE NORTH...WITH
THE HEAT RETURNING. ONLY ISOLATED STORMS TO END THE
SHORT TERM. (46)
&&

.LONG TERM...SATURDAY THROUGH MONDAY
RIDGE ALOFT WILL CONTINUE TO EXERT ITS INFLUENCE ON OUR WEATHER
DURING THE EXTENDED PERIOD. NO MAJOR SHORT WAVE WILL BE CAUSING THE
RIDGE TO BREAK DOWN...SO A CONTINUATION OF THE PATTERN WILL LEAD TO
A SURFACE RIDGE CENTERED OVER THE NORTHEAST PART OF THE COUNTRY AND
WINDS FROM THE SOUTH OR SOUTHEAST ACROSS ARKANSAS ON THE BACK SIDE
OF THE HIGH. TEMPERATURES WILL CONTINUE TO CLIMB ABOVE NORMAL.
DAYTIME HEATING WILL WORK ON SURFACE MOISTURE LATE IN THE
PERIOD...SO SLIGHT CHANCE POPS FOR DAY6 DURING THE AFTERNOON AND ON
DAY7. (32)
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  95  73  92  72 /  30  30  20  20
HARRISON AR       86  66  87  65 /  40  30  10  10
HOT SPRINGS AR    95  73  94  72 /  30  20  20  20
PINE BLUFF AR     97  74  94  74 /  30  20  20  20
MOUNTAIN HOME AR  87  66  87  65 /  40  30  10  10
MONTICELLO AR     98  75  95  75 /  30  20  20  20
SEARCY AR         94  72  91  71 /  30  30  20  20
MOUNT IDA AR      94  73  94  71 /  30  30  20  20
RUSSELLVILLE AR   92  70  91  70 /  30  30  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...46 / LONG TERM....32
Hazardous weather outlook, Aug 23, 4:00 AM CST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE AUG 23 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE AUG 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

32

The radar

The Western Arkansas radar (KSRX), 43 km away, was scanning. The volume nearest the first event began at 18:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Logan

When
August 23, 12:30 PM CST
Where
Logan County, Ratcliff
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.300, -93.883

Thunderstorm winds downed several trees and knocked down a radio tower.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476042.